question-icon

My mother who is 92 years old and has the

default
Posted on Sat, 9 Feb 2019
Question: My mother who is 92 years old and has the beginnings of COPD was prescribed 2.5 mg/3 mL of Albuterol Sulfate 4 times per day with a nebulizer. She is now hallucinating and has gone backwards. Could this be the affect of her treatments?
doctor
Answered by Dr. Kaushal Bhavsar (27 minutes later)
Brief Answer:
No, these symptoms are not due to albuterol.

Detailed Answer:
Thanks for your question on Ask a doctor forum.
I can understand your concern.
Albuterol is short acting beta 2 agonist (SABA).
It acts directly on lungs without causing systemic side effects.
So these symptoms are not due to albuterol.
In my opinion, you should get done electrolytes and MRI brain because hypokalemia (low potassium) and brain pathology can cause these symptoms.
I will be happy to help you further. Wish you good health. Thanks.
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Kaushal Bhavsar

Pulmonologist

Practicing since :2008

Answered : 14834 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

150 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
My mother who is 92 years old and has the

Brief Answer: No, these symptoms are not due to albuterol. Detailed Answer: Thanks for your question on Ask a doctor forum. I can understand your concern. Albuterol is short acting beta 2 agonist (SABA). It acts directly on lungs without causing systemic side effects. So these symptoms are not due to albuterol. In my opinion, you should get done electrolytes and MRI brain because hypokalemia (low potassium) and brain pathology can cause these symptoms. I will be happy to help you further. Wish you good health. Thanks.